Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 4, 2007, 6:19 PM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2007, 6:19 PM HST (04:19 UTC)
- Expired
- Nov 4, 2007, 9:15 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 726 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGHW50 PHFO 050425
FFWHFO
HIC003-050715-
/O.NEW.PHFO.FF.W.0006.071105T0419Z-071105T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
619 PM HST SUN NOV 4 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF OAHU IN HONOLULU COUNTY
* UNTIL 915 PM HST
* AT 614 PM HST...RADAR SHOWED HEAVY RAINS ALONG A BAND FROM LAIE TO
BARBERS POINT. THE BAND IS MOVING SLOWLY EAST AND IS EXPECTED TO
SPREAD ACROSS A SATURATED EAST OAHU. STREAMS WILL RISE RAPIDLY
AND ROAD CONDITIONS WILL BE VERY HAZARDOUS.
* THIS WARNING COVERS THE ENTIRE ISLAND OF OAHU.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT.
TURN AROUND...DON/T DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 915 PM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 2159 15828 2162 15823 2173 15796 2127 15761
2127 15812
$$
KODAMA1 follow-up statement
000
WGHW70 PHFO 050515
FFSHFO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HONOLULU HI
709 PM HST SUN NOV 4 2007
HIC003-050715-
/O.CON.PHFO.FF.W.0006.000000T0000Z-071105T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OAHU IN HONOLULU COUNTY-
709 PM HST SUN NOV 4 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN
HONOLULU COUNTY UNTIL 915 PM HST...
AT 700 PM HST...A BAND OF HEAVY RAINS FROM WAIAHOLE TO EWA WAS
MOVING SLOWLY EASTWARD ACROSS OAHU. RAIN GAGES ARE REPORTING 1 TO
2 INCH PER HOUR RATES.
THIS WARNING COVERS THE ENTIRE ISLAND OF OAHU.
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING
IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW.
ROAD CONDITIONS WILL BE VERY HAZARDOUS. DO NOT CROSS FAST FLOWING
OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T
DROWN.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 915 PM HST IF FLASH
FLOODING PERSISTS.
RUNOFF FROM THIS STORM MAY ALSO CAUSE ROCK AND MUDSLIDES IN STEEP
TERRAIN.
LAT...LON 2159 15828 2162 15823 2173 15796 2127 15761
2127 15812
$$
KODAMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 4:00 PM HST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 4, 4:00 PM HST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 PM HST SUN NOV 4 2007 .SYNOPSIS... A LOW NORTHWEST OF KAUAI WILL SLOWLY MOVE SOUTHWEST AWAY FROM THE STATE THROUGH THE MIDDLE OF THE WEEK. THIS SYSTEM WILL PRODUCE UNSETTLED WEATHER WITH THE POTENTIAL FOR HEAVY RAINFALL THROUGH TUESDAY NIGHT. DRIER TRADE-WIND WEATHER WILL RETURN LATER IN THE WEEK. && .DISCUSSION... THE LARGE AND CONTINUOUS AREA OF RAIN THAT EXTENDED ACROSS MAUI COUNTY HAS DIMINISHED OVER THE PAST COUPLE HOURS. ADDITIONAL SHOWERS HAVE DEVELOPED/FILLED IN SOUTH OF THE BIG ISLAND...AND HAVE MERGED WITH THE REMAINING SHOWERS NEAR MAUI. ADDITIONAL CONVECTION HAS DEVELOPED BACK ACROSS KAUAI AND OAHU IN THE UNSTABLE AIRMASS UNDER THE NEARBY UPPER LOW. WILL CARRY AT LEAST NUMEROUS SHOWERS ACROSS THE STATE TONIGHT...WITH OCCASIONAL WORDING ACROSS MAUI AND THE BIG ISLAND WHERE IR SATELLITE SHOWS CONVECTION EXTENDING 300 MILES UPSTREAM TO THE SOUTHWEST. BOTH VISIBLE SATELLITE AND RADAR IMAGERY SHOW SHOWERS HAVE BEEN SPREADING ACROSS THE SUMMITS OF THE BIG ISLAND. WITH THE FREEZING LEVEL DROPPING TO NEAR 13.5KFT AHEAD OF THE COLD-CORE UPPER LOW... TEMPERATURES ON THE SUMMITS HAVE HOVERED NEAR FREEZING TODAY AND PRECIPITATION HAS MIXED BACK AND FORTH BETWEEN RAIN AND SNOW. MAUNA KEA WEB CAMS HAVE SHOWN A COUPLE DUSTINGS OF SNOW THIS AFTERNOON... WHICH HAD SOON MELTED. AS THE SUN SETS AND TEMPERATURES DROP TONIGHT...SNOW WILL BE MORE LIKELY TO PERSIST ON THE GROUND. FORECAST SOUNDINGS SHOW THE ATMOSPHERE REMAINING INVERSION-FREE... AND CONVECTION WILL CONTINUE TO AFFECT THE HIGHER ELEVATIONS. ISSUED A WINTER WEATHER ADVISORY FOR A POTENTIAL 1 TO 3 INCHES OF SNOW ACCUMULATION. THE SYSTEM NORTHWEST OF THE STATE IS NOT AS VERTICALLY STACKED AS IT WAS PREVIOUSLY...WITH AN ELONGATED UPPER LOW 150 MILES NORTHWEST OF LIHUE/PHLI...AND THE SURFACE CIRCULATION 300 MILES NORTHWEST OF PHLI. THE QUIKSCAT PASS FROM THIS MORNING SHOWED A WELL DEFINED LOW-LEVEL CIRCULATION CENTER...WHICH CAN ALSO BE SEEN ON THE AFTERNOON VISIBLE SATELLITE IMAGERY. THIS IS BETTER THAN BOTH THE 18Z GFS/12Z ECMWF INDICATE...WHICH ONLY SHOW A WEAK REFLECTION OF THE SYSTEM AT THE SURFACE. THE GFS STILL APPEARS TO HAVE A PROBLEM WITH GRIDSCALE FEEDBACK ACROSS THE ISLANDS...INDICATING 5 INCHES OF STABLE PRECIP BUT LESS THAN AN INCH OF CONVECTIVE PRECIP ASSOCIATED WITH THE CONVECTION THAT HAS DEVELOPED SOUTH OF THE BIG ISLAND IN BOTH THE 06Z-12Z AND 12Z-18Z PERIODS TONIGHT. THIS CAUSES THE GFS TO DEVELOP WHAT APPEARS TO BE A SPURIOUS SECONDARY SURFACE WAVE THAT IT TAKES JUST NORTHEAST OF THE STATE...WHICH EVENTUALLY BECOMES A MORE DOMINATE FEATURE THAN THE DEPARTING SYSTEM. WILL CONTINUE TO STICK WITH MORE OF AN ECMWF SOLUTION...WHICH INDICATES A RETURN TO A MORE TYPICAL TRADE WIND PATTERN FOR WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .MARINE... THE HIGH SURF WARNING CONTINUES FOR SOUTH FACING SHORES. THE LARGE SOUTH SWELL WILL CONTINUE THROUGH THE NIGHT...WITH THE LANAI WAVERIDER BUOY STILL SHOWING 5 FT/20 SECONDS AT 01Z...SIMILAR TO THE WAVEWATCH GUIDANCE BUT WITH A LONGER DOMINANT PERIOD. WAVEWATCH SHOWS HEIGHTS RISING ANOTHER FOOT OR TWO OVERNIGHT BEFORE THE PERIOD STARTS TO DIMINISH. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM MONDAY FOR SOUTH-FACING SHORES OF ALL ISLANDS. FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR ALL ISLANDS. WINTER WEATHER ADVISORY UNTIL 6 AM MONDAY FOR BIG ISLAND SUMMITS. && BRAVENDER
In the hours before
Local storm report, Nov 4, 3:34 PM HST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST SUN NOV 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD KAILUA 21.40N 157.74W
11/04/2007 HONOLULU HI EMERGENCY MNGR
10 TO 15 HOMES FLOODED NEAR KAILUA BEACH PARK DUE TO A
CLOGGED DRAINAGE SYSTEM.
&&
KODAMAThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 3:48 PM HST | Winter Weather Advisory | HFO | Hawaii | 12 hr |
| Nov 4, 8:22 PM HST | Special Marine Warning | HFO | 83 min | |
| Nov 4, 9:56 PM HST | Wind Advisory | HFO | Hawaii, Kalawao | 6 hr |
| Nov 4, 11:00 PM HST | Special Marine Warning | HFO | 60 min |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.